Texas, 2011

Wildfire in Texas, August 4, 2011

August 4, 2011 · NWS SHV · 1 event in 1 county or zone

Ambient afternoon temperatures near 110 degrees, low afternoon relative humidity values near 20 percent and gusty winds of 15 to 20 mph combined with excessive drought conditions resulted in very high fire danger across Franklin County in Northeast Texas. A 661 acre woodland and grass fire broke out in Franklin County on August 4th near the Midway Cemetery.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$5,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Ambient afternoon temperatures near 110 degrees, low afternoon relative humidity values near 20 percent and gusty winds of 15 to 20 mph combined with excessive drought conditions resulted in very high fire danger across Franklin County in Northeast Texas. A 661 acre woodland and grass fire broke out in Franklin County on August 4th near the Midway Cemetery. No structures were consumed in this fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 9:42 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 4, 9:42 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CDT THU AUG 4 2011

.DISCUSSION...
TEMPS RIGHT ON TRACK WITH WED/S TRENDS...WITH MOST LOCATIONS
ALREADY RUNNING IN THE MID 90S. EXPECTING A VERY SIMILAR DAY
COMPARED TO WED...AS THE RIDGE SITS OVERHEAD. 20 POPS ALONG AND N
OF I-30 SHOULD SUFFICE. FCST LOOKS ON TRACK...SO NO UPDATES TO THE
GRIDS WILL BE NECESSARY. /12/

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 05/18Z. EXPECT SCT CU THIS
AFTERNOON AROUND 6 FT. ISOLATED CONVECTION DEVELOPING AFTER
20Z...BUT MAINLY NORTH OF THE INTERSTATE 30 CORRIDOR. CONVECTION
THAT DEVELOPS SHOULD DIMINISH SHORTLY AFTER SUNSET...WITH SCT TO BKN
AC PERSISTING LONGER IN AREAS WHERE THE CONVECTION DEVELOPS.
SURFACE WIND SOUTHWEST 5-10 KTS...BECOMING SOUTH 5KTS OR LESS AFTER
00Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 109  83 108  81 106 /  10  10  20  20  10
MLU 108  82 105  79 104 /  10  10  20  20  20
DEQ 111  80 108  79 108 /  20  20  20  20  20
TXK 110  82 108  79 107 /  20  20  20  20  20
ELD 108  80 105  78 105 /  20  20  20  20  20
TYR 110  84 109  82 107 /  10  10  10  10  10
GGG 110  84 108  82 107 /  10  10  10  10  10
LFK 107  82 107  79 104 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

12/14
Hazardous weather outlook, Aug 4, 10:56 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU AUG 4 2011

ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-051200-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1156 AM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL
RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING
INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST
THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR
IN AN INSUFFICIENTLY COOLED BUILDING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER
RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A
RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100
DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE
HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

ARZ050-051-059>061-072-073-OKZ077-051200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
1156 AM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES
WILL RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES
REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT
AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT
OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING.

A FEW ISOLATED THUNDERSTORMS MAY BE POSSIBLE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS AND FREQUENT LIGHTNING
WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER
RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A
RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100
DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE
HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

12

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Franklin

When
August 4, 12:00 PM CST to 4:00 PM CST
Where
Franklin forecast zone
Crop damage
$5,000
Reported by
Newspaper
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

A 661 acre woodland and grass fire broke out in Franklin County on August 4th near the Midway Cemetery. No structures were consumed in this fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345970.